Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 201, NWS Raleigh, NC

July 27, 2007Harnett County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2007, 1:50 PM EDT for Harnett County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2007, 1:50 PM EDT (17:50 UTC)
Expired
Jul 27, 2007, 2:18 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 42 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1633 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 271750
SVRRAH
NCC085-271845-
/O.NEW.KRAH.SV.W.0201.070727T1750Z-070727T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 245 PM EDT

* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER OLIVIA...OR ABOUT 10 MILES SOUTHEAST OF
  SANFORD...MOVING NORTHEAST AT 15 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEMINOLE...
  LILLINGTON...
  DUNCAN...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3534 7914 3550 7898 3558 7892 3552 7874
      3552 7871 3546 7864 3544 7866 3544 7867
      3522 7896

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 271801
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
201 PM EDT FRI JUL 27 2007

NCC085-271845-
/O.CON.KRAH.SV.W.0201.000000T0000Z-070727T1845Z/
HARNETT NC-
201 PM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR HARNETT COUNTY...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
OLIVIA...OR ABOUT 11 MILES SOUTHEAST OF SANFORD...MOVING EAST AT 5
MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3534 7914 3550 7898 3558 7892 3552 7874
      3552 7871 3546 7864 3544 7866 3544 7867
      3522 7896

$$

WSS
000 
WWUS52 KRAH 271818
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT FRI JUL 27 2007

NCC085-271826-
/O.CAN.KRAH.SV.W.0201.000000T0000Z-070727T1845Z/
HARNETT NC-
216 PM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR HARNETT COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. SCATTERED 
THUNDERSTORMS WITH FREQUENT LIGHTNING CAN BE EXPECTED ACROSS HARNETT 
COUNTY THROUGH 330 PM. 

LAT...LON 3534 7914 3550 7898 3558 7892 3552 7874
      3552 7871 3546 7864 3544 7866 3544 7867
      3522 7896

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:46 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 27, 10:46 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1046 AM EDT FRI JUL 27 2007

.SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE ALOFT WILL LINGER OVER
THE REGION THROUGH TONIGHT. WEAK LOW PRESSURE WILL FORM OVER THE
AREA SATURDAY... AND LINGER THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
DEBRIS FROM DYING THUNDERSTORMS OVER THE OHIO VALLEY WILL TRANSLATE
EAST ACROSS OUR AREA THIS AFTERNOON. THIS AREA OF CLOUDINESS WILL
COMBINE WITH AFTERNOON HEATING TO SERVE AS A TRIGGER TO PRODUCE
THUNDERSTORMS. SOUNDING DATA INDICATES QUITE A BIT OF DRY AIR OVER
THE REGION... SO THE STORMS WILL BE ISOLATED IN NATURE. MORNING
TEMPERATURE SCHEMES RESULT IN HIGHS IN THE 92 TO 93 DEGREE RANGE
OVER MOST OF THE AREA... SO ADJUSTMENTS HAVE BEEN MADE MAINLY OVER
THE CENTRAL AND SOUTHEAST PORTIONS. NO OTHER CHANGES AT THE
PRESENT TIME.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AN UPPER LEVEL TROUGH ALIGNS OVER THE EAST COAST STATES DURING THE
PERIOD WITH NUMEROUS SMALL SCALE PERTURBATIONS IN THE FLOW...MANY
OF WHICH LACK CONTINUITY AND APPEAR SPURIOUS AT TIMES. MOISTURE
INCREASES IN THE COLUMN WITH P-WATER STEPPING UP EACH DAY TO NEAR
OR ABOVE 2 INCHES ON SUNDAY. THIS COULD SUPPORT DEEP CONVECTION
AT ALMOST ANY TIME GIVEN A BIG ENOUGH PUSH. BUT EXCEPT FOR AN
EXPECTED DIURNAL MAXIMUM IN COVERAGE... TIMING OF SHOWERS AND
TSTMS WILL BE SOMEWHAT RANDOM. POPS WILL BE MAINLY IN THE 30-40
PERCENT RANGE OVER THE WEEKEND. THE AIRMASS ACHIEVES A STEADY
STATE THICKNESS PATTERN THAT FAVORS MAX TEMPERATURES NEAR 90 WITH
OVERNIGHT LOWS NEAR 70 OR LOWER 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE LAST FEW MODEL RUNS SHOW A SHARPENING TROUGH ALOFT OVER THE
REGION BY MONDAY. SURFACE FEATURES CONTINUE TO VARY WITH REGARD TO
POSITIONING OF A LOW PRESSURE CENTER ALONG AN ADVANCING COLD FRONT.
BUT ALL TEND TO SUGGEST A REASONABLY GOOD CHANCE OF SHOWERS AND
TSTMS SUN NIGHT AND MON. THE TROUGH ALOFT AND ASSOCIATED COLD
FRONT ARE NUDGED SOUTH AND EAST OF THE AREA BY TUE...BECOMING
STATIONARY ALONG THE COAST. LINGERING INSTABILITY AND MOISTURE MAY
RESULT A SCATTERING OF DIURNAL SHOWERS AND TSTMS TUE THROUGH THU.
BUT CHANCES APPEAR LESS THAN ON MON. HIGH TEMPERATURES SHOULD
AVERAGE NEAR OR SLIGHTLY BELOW NORMAL...MAINLY MID TO UPPER 80S. LOWS
NEAR CLIMATOLOGY ARE EXPECTED DURING THE PERIOD.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS EXPECTED THROUGH 06Z SAT. SCATTERED DIURNAL CU
EXPECTED AGAIN TODAY WITH JUST AN ISOLATED CHANCE OF A TSTM.

A LOW PRESSURE TROUGH WILL DEEPEN OVER THE AREA DURING THE WEEKEND
INTO EARLY NEXT WEEK. THIS WILL LEAD TO AN INCREASE IN SCATTERED
DIURNAL SHOWERS AND THUNDERSTORMS EACH DAY WITH THE POTENTIAL FOR
BRIEF MVFR/IFR CEILINGS AND VISIBILITIES. RESIDUAL SURFACE MOISTURE
WILL ALSO LEAD TO AREAS OF FOG AND STRATUS EACH MORNING WITH THE
POSSIBILITY OF IFR CONDITIONS NEAR DAYBREAK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RHJ
NEAR TERM...RHJ
SHORT TERM...RFG
LONG TERM...RFG
AVIATION...JFB/RHJ
Hazardous weather outlook, Jul 27, 5:10 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
510 AM EDT FRI JUL 27 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-280915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
510 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND
EVENING ACROSS CENTRAL NORTH CAROLINA...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RFG

In the hours before

Special weather statement, Jul 27, 1:31 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EDT FRI JUL 27 2007

NCZ026-027-271830-
FRANKLIN-NASH-
131 PM EDT FRI JUL 27 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN AND NASH COUNTIES
THROUGH 230 PM EDT...

AT 131 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF BUNN...OR ABOUT 12 MILES SOUTH OF LOUISBURG...MOVING EAST AT
15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PILOT...BUNN...SPRING
HOPE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORMS.

MWS
Special weather statement, Jul 27, 1:41 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
141 PM EDT FRI JUL 27 2007

NCZ010-011-271830-
HALIFAX-WARREN-
141 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN WARREN AND HALIFAX
COUNTIES THROUGH 230 PM EDT...

AT 141 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAKE GASTON...OR ABOUT 10 MILES NORTHEAST OF WARRENTON...MOVING EAST
AT 10 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHERN...RURAL
HALIFAX AND WARREN COUNTIES.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:34 PM EDTSevere Thunderstorm WarningRAHFranklin41 min
Jul 27, 1:45 PM EDTSevere Thunderstorm WarningRAHWarren45 min
Jul 27, 1:53 PM EDTSevere Thunderstorm WarningRAHHoke67 min
Jul 27, 2:05 PM EDTSevere Thunderstorm WarningRAHWayne22 min
Jul 27, 2:11 PM EDTSevere Thunderstorm WarningRAHAnson34 min
Jul 27, 2:32 PM EDTSevere Thunderstorm WarningRAHHalifax34 min
Jul 27, 2:33 PM EDTSevere Thunderstorm WarningRAHRichmond42 min
Jul 27, 2:39 PM EDTSevere Thunderstorm WarningRAHAnson42 min
Jul 27, 2:44 PM EDTSevere Thunderstorm WarningRAHEdgecombe46 min
Jul 27, 2:50 PM EDTSevere Thunderstorm WarningRAHWarren40 min
Jul 27, 2:58 PM EDTSevere Thunderstorm WarningRAHJohnston62 min
Jul 27, 2:58 PM EDTSevere Thunderstorm WarningRAHVance32 min
Jul 27, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke42 min
Jul 27, 3:10 PM EDTSevere Thunderstorm WarningRAHSampson50 min
Jul 27, 3:16 PM EDTFlash Flood WarningRAHAnson3 hr
Jul 27, 3:27 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren63 min
Jul 27, 3:28 PM EDTSevere Thunderstorm WarningRAHScotland23 min
Jul 27, 3:46 PM EDTSevere Thunderstorm WarningRAHWayne36 min
Jul 27, 3:56 PM EDTSevere Thunderstorm WarningRAHGranville34 min
Jul 27, 4:03 PM EDTSevere Thunderstorm WarningRAHNash42 min
Jul 27, 4:16 PM EDTSevere Thunderstorm WarningRAHFranklin59 min
Jul 27, 4:19 PM EDTSevere Thunderstorm WarningRAHVance41 min
Jul 27, 4:20 PM EDTSevere Thunderstorm WarningRAHMontgomery40 min
Jul 27, 4:22 PM EDTSevere Thunderstorm WarningRAHWake38 min
Jul 27, 4:25 PM EDTSevere Thunderstorm WarningRAHSampson35 min
Jul 27, 4:32 PM EDTSevere Thunderstorm WarningRAHNash43 min
Jul 27, 4:55 PM EDTSevere Thunderstorm WarningRAHLee40 min
Jul 27, 5:23 PM EDTSevere Thunderstorm WarningRAHPerson16 min
Jul 27, 5:54 PM EDTSevere Thunderstorm WarningRAHDurham36 min
Jul 27, 6:10 PM EDTSevere Thunderstorm WarningRAHOrange27 min
Jul 27, 6:24 PM EDTFlash Flood WarningRAHDurham96 min
Jul 27, 7:49 PM EDTSevere Thunderstorm WarningRAHChatham17 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.